MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, MEDIUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T-15, MEDIUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T-15, MEDIUM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via email that an ar-9545-t15-02 driver shaft broke during a procedure.This was discovered during an rts procedure.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h6.The complaint is confirmed based on the customer provided photo, which shows that the drive geometry at the distal tip of the driver shaft, t-15, had broken and twisted.It was not indicated if a torque-indicating adapter had been used with the device.The most likely cause is attributed to user error due to over-torquing/over-engaging the driver within the screw head.
 
Event or Problem Description
Additional information received on 12/20/2022: the shaft broke inside the patient and surgeon was able to remove all broken fragments.Case was complete with another ar-9545-t15-02 driver shaft.Procedure took place on (b)(6) 2022.

Brand Name
DRIVER SHAFT, T-15, MEDIUM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16120331
Report Number1220246-2023-06037
Device Sequence Number6547927
Product Code LXH
UDI-Device Identifier00888867225190
UDI-Public00888867225190
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, MEDIUM
Device Catalogue NumberAR-9545-T15-02
Device Lot Number1392121
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown